Alert archive / California / Gale Warnings in 2010

Gale Warning 140, NWS Eureka, CA

December 18, 2010

NWS Eureka, CA issued this gale warning at Dec 18, 2010, 2:32 PM PST. It took effect at Dec 19, 2010, 6:00 PM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 18, 2010, 2:32 PM PST (22:32 UTC)
In effect from
Dec 19, 2010, 6:00 PM PST
Expired
Dec 19, 2010, 2:27 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WHUS76 KEKA 182232
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
232 PM PST SAT DEC 18 2010

PZZ470-475-190645-
/O.EXT.KEKA.SC.Y.0109.000000T0000Z-101220T0200Z/
/O.UPG.KEKA.GL.A.0035.101220T0000Z-101220T1200Z/
/O.NEW.KEKA.GL.W.0140.101220T0200Z-101220T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
232 PM PST SAT DEC 18 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST SUNDAY...
...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 2 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 2 AM PST MONDAY.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST SUNDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH WINDS 15 TO 25 KT WILL PERSIST SATURDAY. A COLD 
  FRONT WILL BRING GALE CONDITIONS TO THE WATERS SUNDAY 
  AFTERNOON AND NIGHT. 

* SEAS: A WEST SWELL WILL BUILD TO AROUND 15 FT SUNDAY. LARGE 
  STEEP SEAS WILL DEVELOP SUNDAY NIGHT IN RESPONSE TO THE 
  GALES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-190645-
/O.EXB.KEKA.SC.Y.0109.101219T1600Z-101220T0200Z/
/O.NEW.KEKA.GL.W.0140.101220T0200Z-101220T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
232 PM PST SAT DEC 18 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 6 PM PST SUNDAY...
...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 2 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 2 AM PST MONDAY.
A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 8 AM TO 6 PM PST SUNDAY. 

* WINDS: SOUTH WINDS 15 TO 25 KT WILL PERSIST SATURDAY. A COLD 
  FRONT WILL BRING GALE CONDITIONS TO THE WATERS SUNDAY 
  AFTERNOON AND NIGHT. 

* SEAS: A WEST SWELL WILL BUILD TO AROUND 15 FT SUNDAY. LARGE 
  STEEP SEAS WILL DEVELOP SUNDAY NIGHT IN RESPONSE TO THE 
  GALES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
728 
WHUS76 KEKA 190435
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
835 PM PST SAT DEC 18 2010

PZZ470-475-191245-
/O.CON.KEKA.SC.Y.0109.000000T0000Z-101220T0200Z/
/O.CON.KEKA.GL.W.0140.101220T0200Z-101220T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
835 PM PST SAT DEC 18 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 2 AM PST
MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 2 AM PST
MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST
SUNDAY. 

* WINDS: SOUTH WINDS 15 TO 25 KT WILL PERSIST SATURDAY. A COLD 
  FRONT WILL BRING GALE CONDITIONS TO THE WATERS SUNDAY 
  AFTERNOON AND NIGHT. 

* SEAS: A WEST SWELL WILL BUILD TO AROUND 15 FT SUNDAY. LARGE 
  STEEP SEAS WILL DEVELOP SUNDAY NIGHT IN RESPONSE TO THE GALES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-191245-
/O.CON.KEKA.SC.Y.0109.101219T1600Z-101220T0200Z/
/O.CON.KEKA.GL.W.0140.101220T0200Z-101220T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
835 PM PST SAT DEC 18 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM PST
SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 2 AM PST
MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 2 AM PST
MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO
6 PM PST SUNDAY. 

* WINDS: SOUTH WINDS 15 TO 25 KT WILL PERSIST SATURDAY. A COLD 
  FRONT WILL BRING GALE CONDITIONS TO THE WATERS SUNDAY 
  AFTERNOON AND NIGHT. 

* SEAS: A WEST SWELL WILL BUILD TO AROUND 15 FT SUNDAY. LARGE 
  STEEP SEAS WILL DEVELOP SUNDAY NIGHT IN RESPONSE TO THE GALES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-191245-
/O.NEW.KEKA.SC.Y.0110.101220T0200Z-101220T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
835 PM PST SAT DEC 18 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 2 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 2 AM PST
MONDAY. 

* WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 25 KT AHEAD OF A COLD
  FRONT SUNDAY EVENING. 

* SEAS: A WEST SWELL WILL BUILD TO AROUND 14 FT SUNDAY NIGHT.
  STEEP SEAS WILL DEVELOP SUNDAY NIGHT IN RESPONSE TO THE
  INCREASING WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
851 
WHUS76 KEKA 191022
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
222 AM PST SUN DEC 19 2010

PZZ470-475-200000-
/O.CON.KEKA.SC.Y.0109.000000T0000Z-101220T0200Z/
/O.CON.KEKA.GL.W.0140.101220T0200Z-101220T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
222 AM PST SUN DEC 19 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM
PST MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM
PST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM
PST THIS EVENING. 

* WINDS: A COLD FRONT WILL BRING GALE CONDITIONS TO THE WATERS
  THIS EVENING AND TONIGHT.

* SEAS: A WEST SWELL WILL BUILD TODAY TO AROUND 14 FT. LARGE STEEP
  SEAS WILL DEVELOP TONIGHT IN RESPONSE TO THE GALES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-200000-
/O.EXT.KEKA.SC.Y.0109.101219T1200Z-101220T0200Z/
/O.CON.KEKA.GL.W.0140.101220T0200Z-101220T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
222 AM PST SUN DEC 19 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM
PST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS
EVENING. A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 2 AM PST MONDAY. 

* WINDS: A COLD FRONT WILL BRING GALE CONDITIONS TO THE WATERS
  THIS EVENING AND TONIGHT.

* SEAS: A WEST SWELL WILL BUILD TODAY TO AROUND 14 FT. LARGE STEEP
  SEAS WILL DEVELOP TONIGHT IN RESPONSE TO THE GALES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-200000-
/O.EXT.KEKA.SC.Y.0110.101219T1200Z-101221T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
222 AM PST SUN DEC 19 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST TUESDAY.

* WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 25 KT AS A COLD FRONT
  MOVES ACROSS THE WATERS.

* SEAS: A WEST SWELL WILL BUILD TO AROUND 14 FT TONIGHT. STEEP
  SEAS WILL DEVELOP TONIGHT IN RESPONSE TO THE GALES OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
782 
WHUS76 KEKA 192227
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
227 PM PST SUN DEC 19 2010

PZZ450-470-475-200630-
/O.EXT.KEKA.SC.Y.0109.000000T0000Z-101222T0700Z/
/O.CAN.KEKA.GL.W.0140.101220T0200Z-101220T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
227 PM PST SUN DEC 19 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM
PST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-200630-
/O.EXT.KEKA.SC.Y.0110.000000T0000Z-101222T0700Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
227 PM PST SUN DEC 19 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PST
TUESDAY. 

* WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 30 KT AS A COLD FRONT
  MOVES ACROSS THE WATERS.

* SEAS: A WEST SWELL WILL BUILD TO AROUND 14 FT TONIGHT. STEEP 
  SEAS WILL DEVELOP TONIGHT IN RESPONSE TO THE GALES OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Dec 18, 4:38 AM PST, 9 hours 54 minutes earlier.

Area forecast discussion, Dec 18, 4:38 AM PST, 9 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
438 AM PST SAT DEC 18 2010

.SYNOPSIS...A FRONT MOVING THROUGH THE AREA TODAY WILL CONTINUE TO
BRING RAIN AND SNOW SHOWERS ACROSS THE REGION. THUNDERSTORMS ARE
POSSIBLE THROUGH THE DAY...MAINLY NORTH IN HUMBOLDT AND DEL NORTE
COUNTIES.

&&

.DISCUSSION...AN UNSTABLE AIRMASS IS MOVING INTO NW CALIFORNIA THIS
MORNING AS A FRONT SLIDES OFF THE SE. SHOWERS AND THUNDERSTORMS ARE
ACCOMPANYING THIS AIRMASS NORTH OF CAPE MENDOCINO, BUT WILL SLIDE TO
THE SOUTH FOLLOWING THE FRONT. THUNDERSTORMS HAVE BEEN EXPANDED IN
THE FORECAST TO ACCOUNT FOR ACTIVITY OCCURRING FURTHER INLAND.
OTHERWISE, NO SIGNIFICANT CHANGES HAVE BEEN MADE TO THE ONGOING
FORECAST. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR MOUNTAIN SNOW
ABOVE 3000 FEET THROUGH SUNDAY NIGHT. SNOW LEVELS HAVE BEEN ON A
STEADY RISE THIS MORNING AND ARE CURRENTLY PUSHING 4500 TO 5000
FEET. SNOW LEVELS WILL REMAIN HIGH TODAY, BUT WILL STEADILY FALL AS
A COLD FRONT SWEEPS QUICKLY ACROSS THE AREA ON SUNDAY. TODAY'S
SHOWERS WILL PRODUCE SEVERAL INCHES OF SNOW IN THE HIGHER
ELEVATIONS. HOWEVER, WITH SHOWERS CONTINUING THROUGH THE WEEKEND AND
SNOW LEVELS BEGINNING TO FALL TONIGHT, SNOW ACCUMULATIONS WILL BEGIN
TO AFFECT THE LOWER ELEVATIONS.
MODELS INDICATE THE COLD FRONT MOVING THROUGH THE AREA ON SUNDAY TO
BE NEGATIVELY TILTED. IF ENDS UP BEING A STRONG NEGATIVE TILT, THERE
COULD BE A SIGNIFICANT THREAT OF THUNDERSTORMS. THE CURRENT FORECAST
ONLY INDICATES A SLIGHT CHANCE OF THUNDERSTORMS, BUT THIS MAY NEED
TO BE CHANGED TO SHOW SCATTERED THUNDERSTORMS.
AFTER SUNDAY, RAIN WILL TAPER TO SHOWERS AND REMAIN AS SUCH THROUGH
THE FIRST HALF OF THE WEEK. THE LARGE UPPER LOW DROPPING SOUTH OUT
OF THE GULF OF ALASKA WILL PUSH THE JET FAR ENOUGH SOUTH TO LEAVE NW
CALIFORNIA OUT OF THE BULK OF PRECIPITATION FOR THE EARLY HALF OF
THE WEEK, SHOVING DOWN INTO CENTRAL AND SOUTHERN CALIFORNIA ONCE
AGAIN. WHILE MODEL AGREEMENT IS NOT GOOD BEYOND WED, IF YOU BLUR
YOUR EYES, EARLY INDICATIONS ARE A RELATIVELY DRY LATE HALF OF THE
WEEK WITH ANOTHER FRONT FOR NEXT WEEKEND.

OVERALL...THE MAIN THREAT FOR THE NEXT 2 DAYS WILL BE THUNDERSTORMS
AND MOUNTAIN SNOW. BFG

&&

.AVIATION...SHOWERS AND ISOLATED THUNDERSTORMS WILL BRING PERIODS OF
MVFR CONDITIONS THIS MORNING. THESE STORMS WILL PRODUCE
LIGHTNING...GUSTY WINDS...HEAVY RAIN...AND POSSIBLY HAIL...AND
MAINLY IMPACT COASTAL AREAS. RAIN AND HIGH ELEVATION SNOW SHOWERS
WILL CONTINUE TODAY AND BECOME MORE STRATIFORM IN THE LATE
AFTERNOON. TH

&&

.MARINE...SOUTH WINDS HAVE EASED IN THE WAKE OF A FRONT...BUT WILL
REMAIN MODERATE TO STRONG THROUGH MOST OF NEXT WEEK. WINDS WILL
INCREASE AGAIN SUNDAY AFTERNOON WITH GALES POSSIBLE ACROSS THE OUTER
WATERS THROUGH SUNDAY NIGHT. HAVE THEREFORE HOISTED A GALE WATCH.
MODELS CAME WAY DOWN ON FORECAST SWELL HEIGHTS FOR THE WEST SWELL
EXPECTED SUNDAY. THINK CURRENT MODEL SWELL FORECAST IS MORE
REASONABLE GIVEN FORECAST WINDS AND FETCH...WITH THE WEST SWELL
PEAKING AROUND 15 FEET SUNDAY NIGHT. TH

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY UNTIL 10 PM SUNDAY ABOVE 3000 FEET
FOR THE CAZ003-004.

NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT
PZZ470-475.
SMALL CRAFT ADVISORY UNTIL 4 PM PST SUNDAY PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 18, 1:39 PM PST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
139 PM PST SAT DEC 18 2010

CAZ004-191430-
UPPER TRINITY RIVER-
139 PM PST SAT DEC 18 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH EARLY
MONDAY MORNING.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ001-002-191430-
REDWOOD COAST-MENDOCINO COAST-
139 PM PST SAT DEC 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PERIODS OF MODERATE TO HEAVY RAIN WILL REDEVELOP TONIGHT. WATCH
FOR FLOODING OF SMALL STREAMS AND PONDING WATER ON ROADWAYS...AND
ROCK SLIDES IN AREAS OF STEEP TERRAIN. IN ADDITION...ISOLATED
THUNDERSTORMS ARE POSSIBLE. SMALL HAIL AND GUSTY WINDS MAY
ACCOMPANY THESE STORMS.

PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS
DEVELOPING SITUATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH MONDAY
MORNING. WATCH FOR FLOODING OF SMALL STREAMS AND PONDING WATER ON
ROADWAYS...AND ROCK SLIDES IN AREAS OF STEEP TERRAIN. ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE. SMALL HAIL AND GUSTY WINDS MAY
ACCOMPANY THESE STORMS. IN ADDITION... SOUTHERLY WINDS WILL
BECOME STRONG AND GUSTY SUNDAY AND SUNDAY NIGHT...ESPECIALLY
ALONG COASTAL RIDGES.

PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS
DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ003-191430-
NORTH COAST INTERIOR-
139 PM PST SAT DEC 18 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. IN
ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE. SMALL HAIL AND
GUSTY WINDS MAY ACCOMPANY THESE STORMS.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH EARLY
MONDAY MORNING. IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE
THROUGH MONDAY. SMALL HAIL AND GUSTY WINDS MAY ACCOMPANY THESE
STORMS.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ076-191430-
MENDOCINO INTERIOR-
139 PM PST SAT DEC 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PERIODS OF MODERATE TO HEAVY RAIN WILL REDEVELOP TONIGHT. WATCH
FOR FLOODING OF SMALL STREAMS AND PONDING WATER ON ROADWAYS...AND
ROCK SLIDES IN AREAS OF STEEP TERRAIN. IN ADDITION...ISOLATED
THUNDERSTORMS ARE POSSIBLE. SMALL HAIL AND GUSTY WINDS MAY
ACCOMPANY THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH MONDAY
MORNING. WATCH FOR FLOODING OF SMALL STREAMS AND PONDING WATER ON
ROADWAYS...AND ROCK SLIDES IN AREAS OF STEEP TERRAIN. IN
ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE. SMALL HAIL AND
GUSTY WINDS MAY ACCOMPANY THESE STORMS.

ANOTHER ROUND OF SIGNIFICANT RAINFALL IS EXPECTED TUESDAY NIGHT
AND WEDNESDAY.

PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS
DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

In the hours before

Special weather statement, Dec 18, 9:15 AM PST, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
915 AM PST SAT DEC 18 2010

CAZ001-003-181800-
DEL NORTE CA-
915 AM PST SAT DEC 18 2010

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  DEL NORTE COUNTY IN NORTHWEST CALIFORNIA

UNTIL 1000 AM PST

AT 912 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CRESCENT CITY TO
KLAMATH TO 9 MILES NORTHWEST OF ORICK..AND MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS LINE OF
STORMS...ALONG WITH HEAVY RAIN...SMALL HAIL...AND OCCASIONAL
LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   KLAMATH...
   GASQUET...

LAT...LON 4199 12377 4179 12366 4168 12365 4159 12370
      4158 12368 4155 12367 4152 12363 4148 12390
      4151 12409 4160 12410 4166 12414 4171 12414
      4176 12423 4200 12420
TIME...MOT...LOC 1714Z 248DEG 19KT 4174 12411 4156 12406
          4138 12418

BETTWY
Local storm report, Dec 18, 9:32 AM PST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
932 AM PST SAT DEC 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     SNOW             10 N LAYTONVILLE        39.81N 123.48W
12/18/2010  M0.5 INCH        MENDOCINO          CA   TRAINED SPOTTER

            JUST STOPPED SNOWING. ELEVATION 3750 FT.

&&

BETTWY
Special weather statement, Dec 18, 11:41 AM PST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
1141 AM PST SAT DEC 18 2010

CAZ001-003-182030-
DEL NORTE CA-
1141 AM PST SAT DEC 18 2010

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  DEL NORTE COUNTY IN NORTHWEST CALIFORNIA

UNTIL 1230 PM PST

AT 1142 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
CRESCENT CITY TO 19 MILES SOUTHWEST OF CRESCENT CITY..AND MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN...SMALL HAIL...AND OCCASIONAL LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   GASQUET...
   SMITH RIVER...

LAT...LON 4200 12352 4191 12354 4188 12363 4184 12365
      4182 12368 4179 12366 4168 12365 4159 12370
      4158 12368 4148 12361 4148 12362 4147 12407
      4171 12414 4178 12425 4190 12420 4200 12420
TIME...MOT...LOC 1941Z 219DEG 17KT 4181 12415 4162 12453

BETTWY

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 12:07 AM PSTWind AdvisoryEKA5 hr
Dec 18, 12:10 AM PSTSpecial Marine WarningEKA27 min
Dec 18, 3:09 AM PSTGale WatchEKA11 hr
Dec 18, 3:09 AM PSTSmall Craft AdvisoryEKA3 days
Dec 18, 3:31 AM PSTWinter Weather AdvisoryEKA66 hr
Dec 18, 9:15 AM PSTSpecial Weather StatementEKADel Norte45 min
Dec 18, 11:41 AM PSTSpecial Weather StatementEKADel Norte49 min

Nearby

Gale Warnings in California, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.